Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 9, 2014, 7:26 AM CDT for McCurtain County, Oklahoma; Howard County, Sevier County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2014, 7:26 AM CDT (12:26 UTC)
- Expired
- Jul 9, 2014, 9:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howard County, AR, Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 121 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 0.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
981
WGUS54 KSHV 091226
FFWSHV
ARC061-133-OKC089-091430-
/O.NEW.KSHV.FF.W.0009.140709T1226Z-140709T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 AM CDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...UMPIRE...DIERKS...
SEVIER COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 930 AM CDT
* AT 710 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS OBSERVED
RADAR ESTIMATED RAIN TOTALS OF 4 TO 6 INCHES DUE TO REPEATED
OCCURRENCES OF THUNDERSTORMS MOVING ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATHENS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3450 9446 3423 9446 3419 9438 3420 9425
3436 9425 3436 9404 3432 9392 3420 9392
3419 9383 3396 9386 3419 9440 3420 9440
3421 9447 3429 9467 3451 9458
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 7:20 AM CDT, 6 minutes earlier.
Area forecast discussion, Jul 9, 7:20 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 720 AM CDT WED JUL 9 2014 .DISCUSSION... OUTFLOW IS SEEN MOVING OUT OF RAIN AREAS AND EXTENDS ACROSS NORTHWEST LOUISIANA WITH VERY LITTLE DEVELOPMENT AT THIS TIME. MEANWHILE...THE RAIN AREA CONTINUES TO REMAIN PRETTY MUCH IN PLACE WHILE WEAKENING ON THE DOWN STREAM SIDE AND STILL HOLDING ON THE NORTHERN FLANK. WE HAVE RESTRUCTURED THE POPS A BIT WITH NOT MUCH OTHER NEED FOR CHANGE ASIDE FROM REMOVING SOME DAYBREAK WORDING IN THE ZONES. && .PREV DISCUSSION... /ISSUED 623 AM CDT WED JUL 9 2014/ AVIATION... UPPER-LEVEL DISTURBANCE COMBINED WITH NUMEROUS OUTFLOW BOUNDARIES ACROSS THE REGION TO CONTRIBUTE TO VCTS CONDITIONS ACROSS AREA TERMINALS TODAY AND THIS EVENING. OTHERWISE...VFR CONDITIONS TO PREVAIL OUTSIDE OF CONVECTION WITH SOUTHWEST WINDS 5 TO 10 KNOTS BECOMING LIGHT AND VARIABLE OVERNIGHT. /05/ PREV DISCUSSION... /ISSUED 514 AM CDT WED JUL 9 2014/ DISCUSSION... AIR TEMPERATURES ARE IN THE LOW TO MOSTLY MID AND UPPER 70S WITH A LIGHT SOUTHWEST PREVAILING WIND. SOME GUSTS FROM THE NORTHEAST AND RAIN COOLED LOW 70S ARE FOUND OVER OUR NORTH WHERE WEAK HIGH PRESSURE IS NUDGING INTO NORTHERN COUNTIES WHICH HAS A GOOD DEAL OF CONVECTION CONTINUING TO WORK SLOWLY SOUTHWARD AS A RESULT. THE NAM AND HIGH RESOLUTION MODELS ARE INDICATING SOME OF THIS PRECIPITATION WE SEE ON RADAR...BUT NOT VERY WELL LOCATION WISE AT THIS TIME MUCH LESS PERHAPS FOR LATER. THE NOCTURNAL INFLUENCE WILL SOON BE LOST WITH DAYTIME HEATING UNFOLDING DURING THE MID TO LATE MORNING AND WILL TRANSITION COVERAGE...BUT THE GOOD NEWS IS THAT WE ARE SEEING THE MUCH NEEDED RAINFALL PROPAGATE DOWN INTO OUR AREA. THE GFS IS DOING JUST AS WELL AS THE FINER RESOLUTION EFFORT WITH THE WEAK PRESSURE PATTERN AND HAS A 1017 BM HIGH LOOMING TO OUR NORTH BY 18Z AND WILL KEEP A SHEAR AXIS OVER THE FOUR STATE AREA FOR A COUPLE OR FEW DAYS. WE ARE NOT FAR FROM MAV GUIDANCE IN THE SHORT AND TERM AND PERHAPS A BIT BELOW MEX IN THE LONGER RUN TOWARD THE WEEKEND AND BEYOND. AN UPDATE TO THE ZONES WILL LIKELY OCCUR AFTER DAYBREAK TO CLEAN UP WORDING CURRENTLY IN THE PRE PERIOD FOR THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... SHV 94 74 94 73 95 / 30 30 20 20 20 MLU 92 72 92 71 93 / 50 40 30 30 20 DEQ 91 70 91 71 94 / 50 30 30 20 20 TXK 92 73 92 73 94 / 40 30 30 20 20 ELD 91 70 91 71 94 / 50 40 30 30 20 TYR 93 73 94 73 94 / 20 20 10 10 10 GGG 93 73 94 72 94 / 30 20 10 10 10 LFK 95 72 93 72 95 / 20 10 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24
Hazardous weather outlook, Jul 9, 6:29 AM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 629 AM CDT WED JUL 9 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101130- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 629 AM CDT WED JUL 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH ARKANSAS...FOR NORTH AND CENTRAL LOUISIANA...FOR DEEP EAST AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG VARIOUS OUTFLOW BOUNDARIES AND A WEAK COOL FRONT ALL DRIFTING SOUTHWARD INTO THE FOUR STATE AREA. LOCALLY HEAVY RAINFALL...GUSTY WINDS...SMALL HAIL AND DANGEROUS LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO LINGER IN THE AREA FOR THURSDAY AND INTO FRIDAY.OVERALL COVERAGE OF THE CONVECTION WILL BE SLOWLY DIMINISHING EACH DAY AS THE WEAK COOL FRONT BECOMES STATIONARY AND EVENTUALLY WASHES OUT OF FOCUS. DAYTIME HEATING COMBINED WITH THIS RESIDUAL BOUNDARY AND WILL CONTRIBUTE TO STORMS CAPABLE OF PRODUCING LOCALLY DAMAGING WIND AND POSSIBLY SOME HAIL. OTHERWISE...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:45 AM CDT | Areal Flood Advisory | SHV | McCurtain | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2014Flash Flood Warnings in Oklahoma, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.